Mayo Clinic Connect
I have ibsd and having diarrhea a lot. I’m on bentyl and immodium. Can they quit working? I don’t know what to do.
Liked by Kari Ulrich, Volunteer Mentor, Teresa, Volunteer Mentor
I'm sorry to hear that your meds are no longer working for your IBS-D, I'm sure that is worrisome. As I am not a medical professional, just a patient like you, I can't explain why you are having this problem now. Have you contacted your doctor yet to inquire about this?
Just wondering: What other products do you use for the diarrhea? Has your doctor suggested anything else like a fiber supplement to help firm up the stools? Sometimes that is helpful.
I would encourage you to contact your doctor's office and see what they suggest. Will you let me know how you are doing?
Jump to this post
Immodium and probiotics
Liked by Teresa, Volunteer Mentor
@pjss48 You might check with your doctor and see if a fiber supplement would be helpful.
Liked by Kari Ulrich, Volunteer Mentor
I used Metamucil tonight
About the same
Also remember that we just came out of holidays when we tend to go out to eat, eat more carbs, drink
alcohol, etc. You may be having a flair. As for fiber, my nutritionist recommended NutriSource, which is guar gum fiber. I take Florastor and Align daily. If you are experiencing diarrhea, try limiting carbs, sugar and grains. Avoid the potatoes, wheat toast, rice and apple sauce so often recommended. Try bananas, soft scrambled eggs, puréed carrots and chicken broth. Try for a few days and see if it helps you. Calling your GI doctor sounds like great advice. Hope you feel better soon. I know how debilitating the stomach gas, pain and diarrhea can be.
Absolutely talk to your doctor about the Low Fodmap diet. Then see a certified nutritionist if it is recommended for you. No guarantees it will help (hasn’t done much for me) but apparently it has helped many others with IBS-D. I truly sympathize with your situation as I am going through a similar ordeal.
It might take several days of Metamucil use before you notice a change, @pjss48
How many times a day do you use it?
I use fiber gummies at bedtime, they seem to help. Frustrating when diarrhea takes over your life. I am sorry you are going through this.
My Dr is going to do a sigmoidoscopy. Hope nothing more serious is shown
Liked by Kanaaz Pereira, Connect Moderator
I encourage you to view this conversation on Connect, https://connect.mayoclinic.org/discussion/severe-ibs-d-and-pain-in-spinal-area/ started by @srobison. I hope @falconfly @cherriann @philjody @jeanie26 will return to share their insights about IBS-D.
For years I have had problems with diarrhea. Coffee is the main trigger and I never drink that away from home.
My dr says just take Immodium which causes the opposite problem. Traveling is a nightmare as I am always looking for a bathroom. I don’t have control over the diarrhea and am constantly laundering clothes and cleaning up the bathroom. Any suggestions?
Hi @taya you may have noticed that I moved your post to this existing discussion on diarrhea. Click VIEW & REPLY and you'll be able to see and learn what others have said about this condition.
I also wanted to introduce you to fellow members @kariulrich @hopeful33250 and @jackiem95 as they may be able to offer suggestions on how to treat this.
Back to you @taya, what all have you tried to treat this? You mentioned that immodium causes the opposite to occur, but what else have you tried?
Thanks to @ethanmcconkey for inviting me to this conversation. I am sorry to hear of your troublesome diarrhea. I've had several surgeries of the digestive tract so I have some understanding of all types of digestive problems.
Since you say in your post that you have had this problem "for years" you have probably had all of the tests that would check for problems in the colon that would cause chronic diarrhea, is that correct? Do you take any meds for other health conditions that might be contributing to this diarrhea?
If Imodium is not helpful, have you tried OTC fiber supplements (like Metamucil)? While fiber supplements are recommended to treat constipation, they also act to firm up loose stools so that you won't have as much of a problem with diarrhea. You might check with your doctor to see if he/she thinks this would be helpful to you. Please know that it might take several days of use of fiber supplements before you begin to notice a difference.
I hope that you get some control over this problem that is so inconvenient as well as troublesome.
Will you post again and let me know how you are doing?
version 184.108.40.206.6.1Page loaded in 0.882 seconds